Thunderstorm Wind, Mille Lacs
- When
- July 13, 9:10 PM CST
- Where
- Mille Lacs County, 1 mi E of Milaca
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.730, -93.609
Fifteen inch diameter tree toppled.
Fast moving upper level trough induced thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Fast moving upper level trough induced thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 13, 9:01 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1001 PM CDT FRI JUL 13 2007 .UPDATE... FAIRLY STRONG LOW LEVEL THETA E ADVECTION OCCURING NOW OVER EAST CENTRAL MN AND THIS PATTERN FORECAST BY RUC TO SHIFT INTO WEST CENTRAL WI AFTER MIDNIGHT...SOE HIHG POPS LOOK GOOD. DID SPEED UP THE HIGHER POPS OVER EAST CENTRAL MN. SOMEWHAT OF INVERTED V STRUCTURE TO KMPX SOUNDING AND LAPS IN CENTRAL MN. HAD BEEN SOME STRONG WIND GUSTS UPSTREAM. && .AVIATION.../00Z TAF ISSUANCE/ LATEST HAND SURFACE ANALYSIS HAD 1004MB LOW ABOUT 200 MI NORTH OF INL AND SLOWLY DEEPENING AS IT MOVES SOUTHEAST. ATTENDANT TROUGH KICKING OFF THUNDERSTORMS IN NW MN INTO ERN ND. BETTER ISALLOBARICS IN THE LOW LEVELS AND JET DYNAMICS ALOFT FAVOR STRONGER STORMS TO SUSTAIN THEMSELVES MORESO INTO NE MN AND NW WI. SCT SHRA WITH ISOLD THUNDER SHOULD STILL BE PRESENT FURTHER SW ALONG THE BOUNDARY AS IT SCOOTS SE THANKS TO THE LOW LEVEL JET DEVELOPMENT AND SLIGHTLY INCREASING INSTABILITY ALOFT. HAVE MENTIONED CB HINTING AT THUNDER AT MOST TAF SITES WITH THE PASSAGE OF THE SCT SHRA. SOME 1 TO 2 KFT WIND SHEAR WILL BE SEEN OVER MSP AND WI SITES BETWEEN 03 AND 09Z BUT AT THIS TIME DOES NOT LOOK TO THE LEVEL OF MENTIONING IN THE TAFS. && .PREV DISCUSSION... /ISSUED 627 PM CDT FRI JUL 13 2007/ DISCUSSION... SURFACE LOW PRESSURE JUST NORTH OF MN AT MID AFTERNOON WILL MOVE SOUTHEAST TO THE CENTRAL GREAT LAKES BY SATURDAY MORNING. A COLD FRONT CURVING WEST FROM THE LOW WILL TRAVERSE THE FA OVERNIGHT. LAYER MOISTURE...Q-VECTOR CONVERGENCE AND PRESSURE FALLS POINT TO THE NORTHEAST HALF OF THE CWA AS HAVING THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT. MU CAPE AND BEST LIS INDICATE INSTABILITY MAXIMIZED IN THE 03Z TO 09Z TIME FRAME FROM NW TO SE. SHEAR PARAMETERS ARE VERY POTENT TO OUR NORTH RIGHT NOW. WITH TEMPERATURES CLIMBING INTO THE MIDDLE 80S AND DEW POINTS RISING INTO THE MIDDLE 60S OVER NW MN...WOULD NOT BE SURPRISED FOR A FEW SEVERE STORMS IN THIS AREA AS THE COLD FRONT PUSHES IN. ACTIVITY HERE OVERNIGHT WILL BE MORE ELEVATED. HIGH PRESSURE WILL BUILD IN FOR SATURDAY AND SUNDAY. NAM AND GFS ARE STRUGGLING WITH THE NEXT LOW PRESSURE SYSTEM AND ASSOCIATED FRONT FOR SUNDAY NIGHT/MONDAY. THE 12Z GFS IS A FULL 24 HOURS FASTER. BETTER FIT WITH THE 09Z SREF AND 12Z GFS ENSEMBLE...WHICH WOULD HAVE A SLOWER AND WEAKER EVOLUTION TO THE LOW AND FRONT. THE LATTER SOLUTIONS WOULD FAVOR THE LOW AND FRONT OVER SOUTHERN MN MONDAY AFTERNOON/EVENING. THIS BOUNDARY WILL LIKELY BECOME MORE NW-SE ORIENTATED TUESDAY AND WEDNESDAY ACROSS THE WESTERN AND SOUTHERN CWA...LEADING TO CHANCES OF LATE AFTERNOON/NIGHTTIME CONVECTION AS IMPULSES MOVE THROUGH IN THE NORTHWEST FLOW ALOFT. EVENTUALLY...RIDGING ALOFT SPREADS OVER THE NORTH CENTRAL STATES FROM THURSDAY TO FRIDAY...WITH A SUBSTANTIAL HEAT WAVE GETTING UNDERWAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/MRF/JPR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 420 AM CDT FRI JUL 13 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 140930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 420 AM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. KAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 930 PM CDT FRI JUL 13 2007 MNZ042-140300- TODD- 930 PM CDT FRI JUL 13 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEAST TODD COUNTY UNTIL 1000 PM CDT... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LONG PRAIRIE...OR 11 MILES SOUTH OF BROWERVILLE...AND MOVING SOUTHEAST AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED WITH THIS STORM. COMMUNITIES IN THE PATH OF THIS STORM INCLUDE LITTLE SAUK...GREY EAGLE...NORTH SHORE...PLEASANT BEACH...AND BURTRUM.
The Minneapolis radar (KMPX), 98 km away, was scanning. The volume nearest the first event began at 03:10 UTC.
2 thunderstorm wind. Local standard time, as filed.
Fifteen inch diameter tree toppled.
Oak tree blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51727, 51728.